Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 17, 2011, 4:46 AM MDT. It took effect at May 18, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 4:46 AM MDT (10:46 UTC)
- In effect from
- May 18, 2011, 12:00 PM MDT
- Expired
- May 18, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWUS74 KEPZ 171046 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 446 AM MDT TUE MAY 17 2011 ...WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON WEDNESDAY AFTERNOON AND EARLY EVENING... .A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE CONDITIONS. NMZ022>025-030>032-TXZ055-056-172215- /O.NEW.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 446 AM MDT TUE MAY 17 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY EXCEED 60 MPH OVER EASTERN SLOPES AND MOUNTAIN PASSES. * TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH MAXIMUM SPEEDS BY 3 PM BEFORE DECREASING IN THE LATE EVENING. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
5 follow-up statements
262 WWUS74 KEPZ 171625 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1025 AM MDT TUE MAY 17 2011 ...WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS BOTH TODAY AND WEDNESDAY AFTERNOON AND EARLY EVENING... .A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS BOTH TODAY AND WEDNESDAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE CONDITIONS. NMZ022>025-030>032-TXZ055-056-180300- /O.NEW.KEPZ.WI.Y.0017.110517T1800Z-110518T0300Z/ /O.CON.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1025 AM MDT TUE MAY 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A WIND ADVISORY ALSO REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS BOTH TODAY AND WEDNESDAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH BOTH TODAY AND TOMORROW AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY EXCEED 60 MPH OVER EASTERN SLOPES AND MOUNTAIN PASSES. * TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH MAXIMUM SPEEDS BY 5 PM BEFORE DECREASING IN THE LATE EVENING. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
710 WWUS74 KEPZ 180320 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 920 PM MDT TUE MAY 17 2011 ...WINDY CONDITIONS WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS WEDNESDAY AFTERNOON AND EARLY EVENING... .A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON WEDNESDAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH ON WEDNESDAY AFTERNOON WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE CONDITIONS. NMZ022>025-030>032-TXZ055-056-181130- /O.EXP.KEPZ.WI.Y.0017.000000T0000Z-110518T0300Z/ /O.CON.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 920 PM MDT TUE MAY 17 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...WIND ADVISORY HAS EXPIRED... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON WEDNESDAY. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH TOMORROW AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY EXCEED 60 MPH OVER EASTERN SLOPES AND MOUNTAIN PASSES. * TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH MAXIMUM SPEEDS BY 5 PM BEFORE DECREASING IN THE LATE EVENING. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
309 WWUS74 KEPZ 181125 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 525 AM MDT WED MAY 18 2011 ...WINDY CONDITIONS WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EVENING... .A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW OVER NORTHEAST NEW MEXICO TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS OF 30 TO 40 MPH THIS AFTERNOON AND EARLY EVENING...WITH GUSTS TO 55 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE CONDITIONS. NMZ022>025-030>032-TXZ055-056-182200- /O.CON.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 525 AM MDT WED MAY 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. GUSTS MAY EXCEED 60 MPH OVER EASTERN SLOPES AND MOUNTAIN PASSES. * TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH MAXIMUM SPEEDS BY 5 PM BEFORE DECREASING IN THE LATE EVENING. * VISIBILITY...BLOWING DUST WILL CREATE WIDESPREAD VISIBILITIES OF THREE TO FIVE MILES OVER DESERT AREAS...WITH LOCAL VISIBILITIES TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DH
816 WWUS74 KEPZ 182115 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 315 PM MDT WED MAY 18 2011 ...WINDY CONDITIONS WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THE REMAINDER OF THE AFTERNOON AND EVENING... .A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A SURFACE LOW OVER NORTHEAST NEW MEXICO TO GENERATE STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS OF 30 TO 40 MPH THIS AFTERNOON AND EARLY EVENING...WITH GUSTS TO 55 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS...THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE CONDITIONS. NMZ022>025-030>032-TXZ055-056-190300- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-110519T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 315 PM MDT WED MAY 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND REACH MAXIMUM SPEEDS AROUND 5 PM BEFORE DECREASING IN THE LATE EVENING. THE EASTERN SIDE OF THE AREA MOUNTAINS MAY SEE WIND GUSTS IN EXCESS OF 60 MPH THIS EVENING. * VISIBILITY...BLOWING DUST WILL CREATE WIDESPREAD VISIBILITIES OF THREE TO FIVE MILES OVER DESERT AREAS...WITH LOCAL VISIBILITIES TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
749 WWUS74 KEPZ 190318 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 918 PM MDT WED MAY 18 2011 NMZ022>025-030>032-TXZ055-056-190430- /O.EXP.KEPZ.WI.Y.0016.000000T0000Z-110519T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 918 PM MDT WED MAY 18 2011 ...WIND ADVISORY HAS EXPIRED... WIND GUSTS HAVE DIMINISHED ACROSS MOST OF THE REGION...BUT STRONG GUSTS OF 40 TO 50 MPH WILL REMAIN POSSIBLE OVERNIGHT ALONG MOUNTAIN PASSES AND EAST-FACING SLOPES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 17, 4:03 AM MDT, 43 minutes earlier.
Area forecast discussion, May 17, 4:03 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
403 AM MDT TUE MAY 17 2011
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE SLOWLY
ACROSS THE ROCKY MOUNTAINS THE NEXT SEVERAL DAYS. THIS STORM WILL
BRING WINDY CONDITIONS AND BLOWING DUST TO SOUTHERN NEW MEXICO
THIS AFTERNOON THROUGH THURSDAY. HIGH PRESSURE ALOFT WILL RESULT
IN WARM DRY BREEZY WEATHER FRIDAY AND SATURDAY BUT ANOTHER LOW
PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE AGAIN SUNDAY AND
MONDAY.
&&
.DISCUSSION...
NO SIGNIFICANT CHANGES REQUIRED TO EARLIER FORECAST AS LATEST
DATA AND MODEL SOLUTIONS INDICATE A PROLONGED WINDY PERIOD FOR
SOUTHERN NEW MEXICO AND WESTERN TEXAS BEGINNING THIS AFTERNOON.
UNSEASONABLY DEEP UPPER LOW WILL BECOME ORGANIZED ALONG WEST COAST
TODAY BUT WITH A SERIES OF SHORT WAVES EJECTING ACROSS THE GREAT
BASIN AND SOUTHERN ROCKIES TODAY/TONIGHT. UPPER DYNAMICS AND
DOWN SLOPE FLOW WILL GENERATE LEE CYCLONE OVER EASTERN NEW MEXICO
TODAY WHICH WILL MOVE VERY SLOWLY INTO THE TEXAS PANHANDLE THROUGH
WEDNESDAY AFTERNOON. STRENGTHENING GRADIENTS BOTH AT THE SURFACE
AND ALOFT WILL THUS INDUCE WINDY CONDITIONS THIS AFTERNOON BUT
WITH WINDS EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA.
TONIGHT AND WEDNESDAY UPPER LOW WILL MOVE ACROSS NEVADA INTO
NORTHERN ARIZONA WITH STRONG DPVA/UPWARD FORCING SPREADING ACROSS
THE CWA AS 100 KT JET AXIS EXTENDS INTO NEW MEXICO. APPROACH OF
SYSTEM WILL CAUSE GRADIENTS AND WINDS TO FURTHER INCREASE TOMORROW
WITH SPEEDS AT LEAST AT ADVISORY LEVELS. LITTLE MOISTURE INFLOW
WILL OCCUR DUE TO CONTINENTAL TRAJECTORIES BUT DEEP LIFT MAY
PRODUCE ISOLATED RAINS/HIGH MOUNTAINS SNOWS OVER NORTHWEST ZONES.
WEDNESDAY NIGHT/THURSDAY THE UPPER LOW WILL LIFT TO THE NORTHEAST
WITH AN ASSOCIATED COLD FRONT MOVING ACROSS NEW MEXICO AND WESTERN
TEXAS. TEMPERATURES SHOULD THUS COOL TO AROUND 10 DEGREES BELOW
NORMAL THURSDAY. SECONDARY VORT MAX ALOFT COMBINED WITH LEE
TROUGHING TO THE EAST SHOULD SUPPORT WINDY CONDITIONS AGAIN
THURSDAY WITH SPEEDS NEAR ADVISORY CRITERIA. UPPER RIDGE WILL
SUBSEQUENTLY CAUSE WARMING TEMPERATURES WITH SOMEWHAT LIGHTER
WINDS FRIDAY AND SATURDAY BUT BOTH GFS AND ECMWF FORECAST YET
ANOTHER DEEP TROUGH MOVING INTO THE SOUTHWEST WHICH WILL GENERATE
STRONG WINDS SUNDAY AND MONDAY.
&&
.AVIATION...VALID 17/12Z-18/12Z
AN APPROACHING DEEP UPPER TROUGH WILL COMBINE WITH A SURFACE LOW
TO THE NORTHEAST TO BRING WINDY CONDITIONS THIS AFTERNOON AND
ESPECIALLY WEDNESDAY AFTERNOON. SURFACE WINDS WILL GUST AROUND 40
MPH TODAY AND 50 MPH ON WEDNESDAY AFTERNOON WITH A FEW AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. OTHERWISE VFR CONDITIONS
EXPECTED WITH AREAS OF CEILINGS ABOVE 12,000 FEET AGL. AREAS OF
SEVERE TURBULENCE BELOW 10,000 FEET AGL...ESPECIALLY ALONG THE
EASTERN SLOPES.
&&
.FIRE WEATHER...
AN UNSEASONABLY STRONG UPPER TROUGH WITH A COLD FRONT WILL MOVE
SLOWLY ACROSS THE ROCKY MOUNTAINS TODAY THROUGH THURSDAY WHILE A
DEEP SURFACE LOW DEVELOPS TO THE NORTHEAST. THUS WINDY CONDITIONS
WILL OCCUR TODAY THROUGH THURSDAY. WEST TO SOUTHWEST WINDS WILL
GUST AROUND 40 MPH TODAY AND THURSDAY WITH GUSTS AROUND 50 MPH
WEDNESDAY RESULTING IN AREAS OF BLOWING DUST. THERE WILL BE VERY
ISOLATED RAIN AND HIGH MOUNTAIN SNOW SHOWERS OVER SOUTHWEST NEW
MEXICO WEDNESDAY AND WEDNESDAY NIGHT...OTHERWISE THE FORECAST AREA
WILL REMAIN DRY WITH SEVERE DROUGHT AND EXTREME FIRE DANGER
CONDITIONS PERSISTING. MINIMUM HUMIDITIES THIS AFTERNOON WILL BE
AROUND 10 TO 15 PERCENT WITH RED FLAG CONDITIONS OCCURRING.
CONDITIONS NEAR RED FLAG WEDNESDAY AND THURSDAY WITH MINIMUM
HUMIDITIES 10 TO 20 PERCENT.
TEMPERATURES COOLING AROUND 10 DEGREES BY THURSDAY BEFORE WARMING
TO NEAR NORMAL BY SATURDAY. WINDS DECREASING TO BREEZY FRIDAY AND
SATURDAY BEFORE ANOTHER APPROACHING STORM PRODUCES HIGHER WINDS ON
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 87 65 84 63 78 / 0 0 0 0 0
SIERRA BLANCA TX 86 61 86 59 79 / 0 0 0 0 0
LAS CRUCES 85 58 82 59 77 / 0 0 0 0 0
ALAMOGORDO 83 57 80 54 76 / 0 0 0 0 10
CLOUDCROFT 63 44 59 39 52 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 81 53 77 53 74 / 0 0 0 10 10
SILVER CITY 73 48 68 44 63 / 0 0 10 20 10
DEMING 83 54 79 54 75 / 0 0 0 0 0
LORDSBURG 82 54 79 53 76 / 0 0 10 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ111>113.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:25 AM MDT | Wind Advisory | EPZ | 11 hr | |
| May 17, 12:45 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 31 hr |
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.